Alert archive / Nebraska / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 81, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 19, 2002, 7:49 PM CDT for Holt County, Nebraska. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2002, 7:49 PM CDT (00:49 UTC)
- Expired
- Jun 19, 2002, 8:45 PM CDT
- In force
- 56 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Holt County, NE
The radar
The North Platte radar (KLNX), 159 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 7:52 PM CDT | Hail 1 | Amelia, NE | |
| Jun 19, 8:50 PM CDT | Hail 1.5 | Ewing, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1728 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 15.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 200049 SVRLBF NEC089-200145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 749 PM CDT WED JUN 19 2002 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 845 PM CDT... * AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF AMELIA...OR ABOUT 23 MILES SOUTHWEST OF ONEILL...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE... 13 MILES SOUTHEAST OF EMMET AROUND 805 PM CDT... 8 MILES SOUTHEAST OF ONEILL AROUND 810 PM CDT... OVER INMAN AROUND 815 PM CDT... 3 MILES NORTHWEST OF PAGE AROUND 820 PM CDT... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4251 9898 4209 9900 4210 9832 4253 9835
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:41 PM CDT, 5 hours 8 minutes earlier.
Area forecast discussion, Jun 19, 2:41 PM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 241 PM CDT WED JUN 19 2002 ...SVR WX POTENTIAL TONIGHT...POSITION OF THE FRONT LEADS TO FCST CHALLENGES OF THE PERIOD... SFC FRONT POSITIONED FROM JUST W OF ONL TO W OF LXN TO E OF GLD AS OF 18Z. NW-NE FLOW ON THE BACK SIDE WITH DECENT S-SW WINDS AHEAD OF IT. WATER VAPOR IMAGERY SHOWS SHORT WAVE TROF COMING OUT OF NERN CO ATTM...BUT ONLY SCT CU ALONG THE FOOTHILLS. 18Z LBF SOUNDING SHOWS HUGE CAP IN THE MID LEVELS...HENCE THE FLAT CU OUTSIDE. LAPS DATA CONFIRMS THIS WITH CIN VALUES AOB -200 J/KG. LAPS SHOWS WEAKEST CAP FROM BOYD INTO NRN HOLT COUNTIES AS OF 18Z...AND A WEAKENING NEAR MCK. DEW POINTS FROM JUST BEHIND TO AHEAD OF THE FRONT WELL INTO THE 60S AND 18Z SOUNDING SHOWS SOME DEPTH TO THE MOISTURE. FRONT HAS SO FAR PASSED THRU THE CWA QUIETLY...BUT WOULD EXPECT SOME TSRA DEVELOPMENT IN BOYD/ERN HOLT COUNTIES POSSIBLY LATE THIS AFT INTO THIS EVENING AS CAP CONTINUES TO WEAKEN. IF THESE DO DEVELOP ALONG/NEAR THE FRONT...DEEP LAYER SHEAR PROGGED BY THE ETA APPROACHES 50 KTS...ALONG WITH CAPE VALUES OF 3000 J/KG OR SO. THIS WOULD SUGGEST THAT THERE COULD BE A FAIR AMOUNT OF ROTATION POTENTIAL WITH THE STORMS. FURTHER S AND W...CAP SHOULD HOLD UNTIL AFTER SUNSET. OTHER AREA OF CONCERN WILL BE FROM BBW TO CURTIS IN VICINITY OF FRONT. FEELING IS ENTIRE SYSTEM WILL BECOME LINEAR THROUGH THE EVENING WITH THE ERN LBF CWA ON THE FRINGE. HOWEVER...AS THE FRONT BECOMES ORIENTED MORE W TO E...LL JET DEVELOPS AFTER SUNSET IN A NEARLY PERPENDICULAR FASHION. THIS SHOULD LEAD TO ELEVATED CONVECTIVE POTENTIAL OVERNIGHT...WITH PW VALUES RUNNING OVER 1.5 INCHES...SO MCS SHOULD PRODUCE MUCH NEEDED RAINFALL IN PARTS OF THE SW. ALL THIS LEADS TO LIKLEY POPS IN THE E/SW... TRAILING BACK TO NOTHING IN THE FAR NW. LOOK FOR A 21Z SOUNDING FROM LBF DUE TO IHOP... LEFTOVER MORNING CONVECTION POSSIBLE IN THE S THU MORNING. POSITION OF FRONT THO WILL BE THE DETERMINING FACTOR ON PRECIP CHANCES THU NIGHT. IF CONVECTION DEVELOPS AS PER THE ETA TONIGHT...FRONT SHOULD BE IN C KS BY THU AFTERNOON. NEXT SHORT WAVE TROF COMES OUT OF THE ROCKIES THU EVENING INDUCING SFC CONVERGENCE IN THE PANHANDLE WHICH THEN MOVES EWD OVERNIGHT. DECENT LLJ AGAIN BECOMES ESTABLISHES OVER THE HIGH PLAINS AND SHOULD LEAD TO TSRA DEVELOPMENT...ALTHOUGH SCT IN NATURE...FROM W TO E THRU THE NIGHT. AFTER A BRIEF COOL DOWN FOR THU...HEIGHTS RISE AND SRLY WIND RETURNS TO PUMP TEMPS BACK UP TO NEAR 90 OR SLIGHTLY ABOVE FOR FRIDAY INTO THE WEEKEND. SOME VARIATION FROM RUN TO RUN IN THE GLOBAL MODEL... AND THE GLOBAL IS FASTER WITH THE CUTOFF LOW THAN THE ECMWF. IN GENERAL THO...WITH SWRLY FLOW CONTINUING INTO THE WEEKEND...HAD TO LEAVE PRECIP CHCS IN AS EACH ONE REINFORCES HIGH PLAINS SFC TROF AND SLIDES IT EWD. FRIDAY LOOKS PRIMARILY DRY AS RIDGE BUILDS IN AHEAD OF CUTOFF SYSTEM TO THE W. THEN FOR THE FIRST OF THE WEEK... WRN SYSTEM GETS EJECTED IN THE NRN STREAM AND RIDGE REBUILDS LEADING TO WARMER TEMPS AND LACK OF PRECIP MECHANISM. NEXT BREAKDOWN BEGINS TUES INTO WED...HENCE THE PRECIP CHCS LEFT IN FOR THAT TIME FRAME. .LBF...NONE. JWS
In the hours before
Local storm report, Jun 19, 5:35 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
535 PM CDT WED JUN 19 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0524 PM 10 SW STOCKVILLE NE 1.75 IN HAIL
06/19/02 FRONTIER
IZZILocal storm report, Jun 19, 5:52 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
552 PM CDT WED JUN 19 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0524 PM 10 SW STOCKVILLE NE 1.75 IN HAIL
06/19/02 FRONTIER
0515 PM 3 SE STOCKVILLE NE .75 IN HAIL
06/19/02 FRONTIER
0546 PM 11 S STOCKVILLE NE 2.75 IN HAIL
06/19/02 FRONTIER
IZZI/TMLocal storm report, Jun 19, 6:46 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
646 PM CDT WED JUN 19 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0635 AM 11 SE STOCKVILLE NE .75 IN HAIL
06/19/02 FRONTIER
0640 PM 9 SE STOCKVILLE NE 1.00 IN HAIL
06/19/02 FRONTIER HAIL STRIPPED CORN IN THE
AREA
IZZILocal storm report, Jun 19, 6:46 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME OF REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
646 PM CDT WED JUN 19 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0635 PM 11 SE STOCKVILLE NE .75 IN HAIL
06/19/02 FRONTIER
0640 PM 9 SE STOCKVILLE NE 1.00 IN HAIL
06/19/02 FRONTIER HAIL STRIPPED CORN IN THE
AREA
IZZIThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:11 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 49 min |
| Jun 19, 8:00 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 45 min |
| Jun 19, 8:13 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 47 min |
| Jun 19, 8:29 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 46 min |
| Jun 19, 8:33 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 57 min |
| Jun 19, 8:46 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 59 min |
| Jun 19, 9:01 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.